MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ESBF2514C103E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a 50mm aaa.  it was reported that during the index procedure, the patient was awake and  was not intubated.Access was established utilizing a ultrasound using a micropuncture kit.Both groins were accessed.Floppy wires were utilized first and exchanged to stiff wires over a catheter.The pigtail was placed on the patient's left.The esbf2514c103e was placed on the patient's right bareback (without sheath).The pigtail was placed around the bottom of lumbar 1/top of lumbar 2.The esbf2514c103e was placed about the mid l1 region.For angiography imaging, patient was asked to take a deep breath and hold - this was done to prevent disrupted frame imaging during injection of the contrast agent.A injection setting of 15 for 20 with 800 psi was done.The left renal was slightly lower, which was confirmed by physician.The gate placement was agreed anterior position since the wires were on top of each other.Screen was marked.The deployment of the graft was done by turning the blue slider counter clockwise.About 2 stents were opened, and then the device was lined to the lowest renal (left renal).The physician did not adjust for parallax since the proximal markers were well aligned across the screen.The other physician  deployed all the way until the contralateral gate was opened.The device opened anterior and slightly to the patient's left.The physician did not want to take another angiography prior to deployment of supra renal stents.The supra renal stents were deployed by turning the small blue wheel at the end of the device clock wise.A floppy 180cm guidewire was used to retrieve the pigtail away from the aortic wall and the graft.Cannulation was established using a  catheter and floppy wire.To confirm that the contralateral gate was successfully cannulated, a pigtail was advanced just south of the proximal markers, the floppy wire was removed and the pigtail spun 360 degrees multiple times.In addition, a hand injection using a 10cc syringe was utilized - graft filled first and then the aneurysm which confirmed that the pigtail was inside the esbf2514c103e and not between the graft and aortic wall.A stiff wire was placed over the pigtail.The pigtail marker was aligned to the flow divider, and the c-arm angle was obliqued to rao 20.A hand injection was done through the 8f sheath.The markers determined a length of 13cm from the flow divider to the area where the physician  wanted the limb extension of the left common iliac to be placed.Moreover, the left internal iliac was occluded.The endurant limb  was prepped at the back table and delivered bareback (removed 8f sheath).Deployment of the graft was done by turning blue slider counter clockwise and matching the two proximal markers of the limb with the flow divider.After the deployment of the graft, the delivery system was re-captured under fluoroscopy by depressing the trigger on the blue handle and moving the gray front grip to the blue slider.The delivery system was removed and discarded, and a non mdt sheath was placed.The c-arm was back into 0 degree angle (a/p).Then, the physicians continued to deploy the esbf2514c103e until the ipsilateral gate was opened, this was done by turning the blue slider counter clockwise under fluoroscopy.After that, the device was moved north under fluoroscopy to ensure that the tip capture was well above the supra-renal stents.The tip capture was closed by turning the blue wheel at the end of the delivery system counter-clockwise.After that, the delivery system was brought into the main body with a counter clockwise motion to prevent the delivery system from catching the supra renal stents.Once the delivery system of the esbf2514c103e was inside the main body, the delivery system was recaptured by depressing the trigger in the blue slider and moving the gray front grip to the blue slider under fluoroscopy.The delivery system was removed and discarded.A 16f non mdt sheath was placed.Then,a pigtail was placed over the stiff wire on the patient's right and lined the proximal marker of the pigtail to the flow divider.The physician placed the c-arm lao 20 angle.An angiography was done using hand injection through the 16f to determine where the right internal iliac was located.The location of the marker where the physician wanted the device to be placed was well above the right internal iliac artery.The physician requested another etlw1616c146e to be extended of the patient's right common iliac artery.The device was delivery through the 16f sheath and deployed about 1-1.5cm below the flow divider.Again, same fashion, blue slider counter clockwise until the graft was fully deployed under fluoroscopy.Once the graft was deployed, the delivery system was re-captured by depressing the gray trigger on the blue slider and moving the grapy front grip to the blue slider.The delivery system was removed and disposed.A non mdt balloon was placed at the patient's left through the 12f cook sheath.A 50cc syringe was used the inflate the balloon with contrast/saline combination.The initial ballooning was done by placing the proximal marker of the coda balloon to the proximal marker of the esbf2514c103e.Then the physician ballooned from the flow divider of the left side all the way to the distal end of the graft.The same balloon was placed over the 16f sheath at the right groin and angioplasty was done from the flow divider to the distal end of the right common iliac limb.A pigtail was placed, and a final angiogram was done via the power injector.Prior to injection, patient was told to hold his breath. there was some contrast filling in the sac, but was some what delayed.The renal arteries were both filling.The right internal iliac artery was filling.Re-ballooning of the main body was done using the same non mdt balloon.Another angiogram was done using the power injection with patient needing to hold his breath.A lateral angiogram was done with the same fashion and was determined a late type ii endoleak.At this time, the sales representative attending the case mentioned that the proximal markers of the esbf2514c103e was encroaching the left renal, more than half of the ostium was covered.The physician agreed, and attempted to cannulate the left renal using a vs4 catheter and a 035 floppy wire.The physician was having difficulty.The non mdt sheath was removed and a 16f another non mdt sheath was placed because the previous sheath was not able to advance past a narrowing at the right distal common iliac artery.The physician also tried using a tourguide 7f, and was unsuccessful.A 014 wire was utilized, v14, and was able to cannulate over a 6f non mdt heath and vs4 catheter.A non mdt balloon was used to balloon the ostium of the left renal.A sterling 5 x 30mm balloon was used to do the same.A non mdt stent was placed inside the left renal artery with partially into the aorta.A angiogram was done and showed the left renal artery was open.The groins were closed and hemostasis was achieved.Per the physician the cause of the renal artery occlusion was user error.  no additional clinical sequalae were provided and the patient is fine.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported inaccurate delivery and renal artery occlusion could not be confirmed from the limited films provided; therefore the cause of the event could not be determined.Angiograms showing the deployment steps were not available for a thorough assessment of the reported events.It is possible that this was procedural related, as reported, but this could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18066135
Report Number9612164-2023-05016
Device Sequence Number15351919
Product Code MIH
UDI-Device Identifier00643169439986
UDI-Public00643169439986
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2024
Device Model NumberESBF2514C103E
Device Catalogue NumberESBF2514C103E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Initial Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age67 YR
Patient SexMale